MAUDE Adverse Event Report: INFUTRONIX, LLC NIMBUS FLEX; AMBULATORY INFUSION PUMP

INFUTRONIX, LLC NIMBUS FLEX; AMBULATORY INFUSION PUMP
Model Number NIMBUS FLEX
Medical Device Problem Codes Mechanical Problem (1384); Noise, Audible (3273)
Health Effect - Clinical Code Hyperglycemia (1905)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has not yet been returned.
 
Event or Problem Description
Infutronix received a power issue of the device from a user facility representative on (b)(6) 2019 that "i have a pump on my desk that was returned from one of our facilities for the following reasons (their words): when the pump boluses the screen goes blank.It's making a sound that doesn't sound like the others - it's a slow grinding sound.When the cassette is removed the screen says upstream occlusion instead of cassette loading error.The patient's blood sugar was very high then low and it appears to be from the pump not bolusing correctly.The serial # of the pump is (b)(4)." infutronix followed-up with this representative on (b)(6) 2019 and obtained additional information: "medication infused: saline/insulin date event noticed: we pulled the pump out of service in december because it would give a software error message.We tried to use it again a few weeks ago and it had all the other problems.Patient injury: it was being used on a patient.We switched to a different pump and were able to get her blood sugar numbers back down to normal.(no) device operator: our medical technician was operating the pump".No other patient information was provided to infutronix.
 
Event or Problem Description
This is a follow-up for the initially filed mdr (3011581906-2019-00005).
 
Additional Manufacturer Narrative
The issue that "when the cassette is removed the screen says upstream occlusion instead of cassette loading error" was confirmed.The device was sent back to the contract manufacturer and evaluated for the reported issue.It was determined that the reported issue was caused by the pump cpu flash rom data loss.- attachment: [evaluation report for complaint-(b)(4).Pdf].

Brand Name
NIMBUS FLEX
Common Device Name
AMBULATORY INFUSION PUMP
Manufacturer (Section D)
INFUTRONIX, LLC
177 pine street
natick MA 01760
MDR Report Key8596084
Report Number3011581906-2019-00005
Device Sequence Number2179971
Product Code FRN
UDI-Device Identifier00817170020000
UDI-Public00817170020000
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberNIMBUS FLEX
Device Lot NumberA100F-161114700
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1